So glad to have found this forum in my journey weaning off Paxil.
Because of severe withdrawal symptoms during my doctor's recommended tapering schedule, I'm weaning off Paxil painstakingly slowly (liquid prescription, with a syringe). I have a question about tapering at smaller doses.
I accidentally missed a dose (just 1.2 mg.) on January 17.
Anyone who has taken Paxil knows that you do. not. skip. a dose. I don't know how it happened, but I forgot to take it one night (for the first time in about ten years).
For the next TWO WEEKS, I was nauseous, had trouble eating, had mood swings, and worst of all, had some very scary depersonalization (feeling like I was in a dream or on LSD). Very scary.
So, this can really happen from just missing a tiny 1.2 mg. dose? I called my doctor and they said this "isn't because of Paxil." Lol. Thanks so much! (This is why I'm so grateful for this forum--people actually dealing with the reality of tapering off these medicines.)
Wouldn't tapering get easier as I get down to lower doses? ?
What am I going to do at lower doses? The 10% method sounds good in theory, but yikes -- it will take forever just to get off 1.2 mg.
My eventual goal is to get off Paxil and Zoloft, but my primary goal is to stay alive.
I appreciate your thoughts and opinions!
I ran out of room in my signature for my quite-lengthy history, so I am expanding it here since this is my intro post:
On Paxil since 1996--anxiety and depression. It worked for a while, but had to keep increasing it.
20 mg --> 40 mg --> 60 mg.
For years I've wanted to get off it -- it wasn't working anymore, but very difficult to come off.
Early 2013--Getting treated for sleep apnea (with CPAP) eliminated about 75% of my anxiety. Who knew?!?!? How long had I had sleep apnea, but treated anxiety with meds?
March 2013: Feeling so good with CPAP treatment that I started weaning off Paxil about 10 mg/month:
60mg to 50 mg to 40 mg (NO negative effects whatsoever--if anything, I just felt better and better.)
July 2013-- went from 40 mg to 30 mg. Some dizziness; nothing major. Starting a new job; paused taper.
June 2014, began Paxil taper again, going from 30 to 20 in one week. (I can't believe that a medical professional actually advised me to do this.) This was very, very bad (dizziness and suicidality--the first time in my life--very scary), so went back to 25mg.
Stayed at 25 mg. for another year. Not looking forward to going back down and continuing taper!
In June 2015 started a cross-taper while adding Zoloft--went from 25 mg. Paxil to 20, to 10, to [this was the most difficult one] 5.) The cut from 10 to 5 mg gave me akathisia; nausea; suicidal thoughts; rage; and severe anxiety. Most of my time was consumed in dealing with Paxil tapering effects.
August 2015 -- obtained a prescription for liquid Paxil.
September: 4 mg Paxil
October 2015: Suicidality -- doctor advised me to go up on Zoloft; I did so to save my life. Now at 100 mg Zoloft. (But it's not working -- my exercise, eating, meditation, acupuncture, and supplements are.)
October to December 2015: 4 mg Paxil --> 3 mg --> 2 mg --> 1.6 mg. Symptoms are tolerable at this rate; the worst is a feeling of being intoxicated for several hours a day. But going this slow makes me feel like it will take forever to get off! ! !
Currently: 1.2 mg Paxil.
Also: Vitamin D; Vitamin B complex; magnesium; plenty of protein; exercise; acupuncture; meditation/mindfulness; working with a naturopathic doctor.
Edited by scallywag, 05 August 2016 - 07:22 AM.